MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien/medtronic has not received the device/component from the customer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator "had smoke and smell." the patient was removed from the ventilator and was not harmed or injured as a result of the reported event.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was removed from the ventilator and placed on an alternate ventilator.
 
Additional Manufacturer Narrative
Device evaluation summary: the direct current (dc) to dc printed circuit board (pcb) was returned for failure investigation.A visual inspection of the returned part was conducted and it was observed that component c83 had thermal damage.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation code - result.Device evaluation summary: the air/oxygen mix proportional solenoid (psol) was returned for failure investigation.The psol was installed into a failure investigation test ventilator for analysis.The unit failed the mix leak test.A breakdown of the component was performed, no contamination was found.Engineering concluded that the poppet may have moved in an unusual manner inside the psol causing it not to seal correctly resulting in the leak.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7111227
Report Number8020893-2017-07819
Device Sequence Number16446900
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/02/2018
09/17/2018
10/19/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/05/2018
09/19/2018
10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1